Hey there! Sign in to join this conversationNew here? Join for free

Birth control making my cramps worse?

Announcements Posted on
Would YOU be put off a uni with a high crime rate? First 50 to have their say get a £5 Amazon voucher! 27-10-2016
    • Thread Starter

    For years I've had very bad menstrual cramps every month. I visited a doctor a while back, who told me to take paracetamol and ibuprofen at the same time. It helped a little, but I had to take them days before my period started for them to have the effect I wanted. Lately the pain relief hasn't worked, so I went back to the doctor and asked to be put on the pill. I was given a prescription for Ovranette, and started taking it about a week ago, on the first day of my period.*
    Usually I get cramps for an average of three days, and then they taper off while I bleed for another three or four, but since starting the pill I have had the most awful cramps, and they're still going strong almost a week into it. I still have to take paracetamol and ibuprofen, but they don't help as much as they did. From what I've read, side effects can disappear after a few months on the pill, but I haven't read much about other people suffering from cramps this bad. I've considered begging my doctor for a hysterectomy in the past, because I've never wanted children and I hate going through this every month, but I figured I'd give the pill a chance.
    Has anybody else been through this? Is it worth trying to stick it out for three months until my next check up? I've also been getting nausea, and I'm currently writing my masters dissertation, so this is a really terrible time to feel as sick as I do right now. Thanks for any help, guys.

    Dont bother with it, get the implant instead and thank me later!

    Go back to your GP and explain what's going on. It may be they say wait a bit longer and see what happens, but they could think it's more serious and take you straight off it. A different pill might be better for you, they're all slightly different but they'll have a better idea of that. There's also other forms of birth control as someone else said but it's up to you and iirc they can have similar effects.

    Posted from TSR Mobile
Write a reply…


Submit reply


Thanks for posting! You just need to create an account in order to submit the post
  1. this can't be left blank
    that username has been taken, please choose another Forgotten your password?
  2. this can't be left blank
    this email is already registered. Forgotten your password?
  3. this can't be left blank

    6 characters or longer with both numbers and letters is safer

  4. this can't be left empty
    your full birthday is required
  1. Oops, you need to agree to our Ts&Cs to register
  2. Slide to join now Processing…

Updated: July 5, 2016
TSR Support Team

We have a brilliant team of more than 60 Support Team members looking after discussions on The Student Room, helping to make it a fun, safe and useful place to hang out.

I want...

The Student Room, Get Revising and Marked by Teachers are trading names of The Student Room Group Ltd.

Register Number: 04666380 (England and Wales), VAT No. 806 8067 22 Registered Office: International House, Queens Road, Brighton, BN1 3XE

Reputation gems: You get these gems as you gain rep from other members for making good contributions and giving helpful advice.